Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 384, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 29, 2019, 7:42 AM CDT for Chariton County, Macon County, Missouri. It took effect at Sep 29, 2019, 8:40 PM CDT. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2019, 7:42 AM CDT (12:42 UTC)
- In effect from
- Sep 29, 2019, 8:40 PM CDT
- Expired
- Oct 1, 2019, 3:28 PM CDT
- In force
- 43 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chariton County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Prairie Hill (PRIM7).
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 29, 6:03 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 29, 6:03 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 603 AM CDT Sun Sep 29 2019 .Discussion... Issued at 328 AM CDT SUN SEP 29 2019 Shower activity has undergone a bit of an uptick through the overnight period after the gradual decrease in coverage through the late evening and early overnight. This is likely in response to some good warm air advection as the low level southerly flow begins its return to the area for Sunday. These showers this morning are likely elevated given the cool boundary layer conditions in the vicinity of these showers. Short range/hi-res models have struggled to resolve this activity, but the mechanism for these showers is rather well resolved. Expect increase in coverage to continue through the morning, especially across far northern Missouri, southward toward the I-70 corridor. Severe storms are not likely with this activity, but with MUCAPE values approaching 1000 to 2000 J/kg there will be an outside chance at some larger hail stones and gusty winds at the surface. Also given the several day rain event area soils are rather saturated, so will continue to have some concern for isolated minor flash flooding across areas north of I-70 this morning and afternoon. River/creek/stream flooding will also likely be affected by this morning and afternoon rain, so will continue to monitor those local water ways. This activity is expected to wane through the early afternoon, leaving the evening and overnight period dry. Monday and most of Tuesday will likely be dry as the deep warm sector builds back in. Expect daytime highs on both days to be in the middle 80s, again, well above normal for this time of year. The next appreciable chance for rain comes Tuesday night into Wednesday morning as another cold frontal passage brings a trigger for more deep convection and heavy rain. Right now details regarding time/location/severity are still elusive, but once again it's looking like at least some areas in NE KS and/or NW MO will see more heavy rain, which will continue to aggravate the ongoing flooding within the local streams. This cold front will usher in a rather formidable surface ridge for the middle to latter part of next week, and perhaps into the weekend. This surface ridge, consisting of much cooler and drier air will bring the much need respite from the summer-like temperatures we have endured through September. Expect highs on Thursday through Saturday to generally be in the 60s to 70s area- wide with mostly dry conditions. More rain will be possible for the second half of next weekend, but will hold off on more details regarding that event until we get a bit closer in time. && .Aviation...(For the 12Z TAFS through 12Z Monday Morning) Issued at 600 AM CDT SUN SEP 29 2019 Spatial extent of the ongoing showers and thunderstorms is a bit uncertain with southward extent toward the KC Metro sites. Better confidence for KSTJ getting a least some off and on heavy rain through the morning and perhaps early afternoon. KMCI and KMKC may see a few showers as well, but as mentioned before confidence is lower. Low level wind shear may occur later tonight around and after midnight with strengthening winds just off the surface. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...Flash Flood Watch through this evening for MOZ001>008-011>017. && Discussion...Leighton Aviation...Leighton
Hazardous weather outlook, Sep 29, 4:50 AM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 450 AM CDT Sun Sep 29 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 450 AM CDT Sun Sep 29 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms will affect areas mainly north of I-70 Sunday morning before dry conditions return by the mid to late afternoon hours. A few storms may produce large hail and/or strong wind gusts through the morning. Flash flooding is also possible given the recent rains on Friday and Saturday. A Flash Flood Watch is in effect through 7 pm Sunday across northern Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday The next round of storms will arrive Tuesday into Wednesday ahead of a cold front. Additional flash flooding is possible given recently saturated surfaces. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:06 PM CDT | Areal Flood Advisory | EAX | Henry, Johnson | 3 hr |
| Sep 28, 7:26 PM CDT | Flash Flood Warning | EAX | Henry, Johnson | 3 hr |
| Sep 28, 8:18 PM CDT | Areal Flood Advisory | EAX | Adair, Mercer, Putnam, Schuyler, Sullivan | 3 hr |
| Sep 28, 8:20 PM CDT | Special Weather Statement | EAX | Henry | 40 min |
| Sep 28, 8:31 PM CDT | Areal Flood Advisory | EAX | Pettis | 3 hr |
| Sep 28, 8:52 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 48 hr |
| Sep 28, 8:52 PM CDT | River Flood Warning | EAX | Clay, Ray | 34 hr |
| Sep 28, 8:52 PM CDT | River Flood Warning | EAX | Linn, Livingston | 6 days |
| Sep 28, 8:52 PM CDT | River Flood Warning | EAX | Platte | 16 days |
| Sep 28, 8:52 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 39 hr |
| Sep 28, 8:53 PM CDT | Flash Flood Warning | EAX | Pettis | 3 hr |
| Sep 28, 9:46 PM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Randolph | 119 min |
| Sep 29, 12:00 AM CDT | Areal Flood Warning | EAX | Pettis | 9 hr |
| Sep 29, 1:24 AM CDT | River Flood Warning | EAX | Cooper | 38 hr |
| Sep 29, 1:24 AM CDT | River Flood Warning | EAX | Howard | 39 hr |
| Sep 29, 4:56 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more | 14 hr |
| Sep 29, 5:54 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Sep 29, 6:10 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| Sep 29, 6:25 AM CDT | River Flood Warning | EAX | Cooper | 17 hr |
| Sep 29, 7:30 AM CDT | Areal Flood Advisory | EAX | Grundy, Sullivan | 2 hr |
| Sep 29, 7:38 AM CDT | Flash Flood Warning | EAX | Gentry, Nodaway | 112 min |
| Sep 29, 7:42 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 37 hr |
| Sep 29, 7:42 AM CDT | River Flood Warning | EAX | Buchanan | 5 days |
| Sep 29, 7:42 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| Sep 29, 7:42 AM CDT | River Flood Warning | EAX | Platte | 7 days |
| Sep 29, 7:42 AM CDT | River Flood Warning | EAX | Atchison, Holt | 13 hr |
| Sep 29, 7:42 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 36 hr |
| Sep 29, 9:54 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Daviess, DeKalb, Gentry, Grundy and 7 more | 27 hr |
| Sep 29, 12:40 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 27 hr |
| Sep 29, 7:52 AM CDT | River Flood Warning | EAX | Linn | 37 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.